Alert archive / Minnesota / Tornado Warnings in 2007

Tornado Warning 11, NWS Duluth, MN

June 7, 2007Itasca County, Koochiching County, Minnesota

NWS Duluth, MN issued this tornado warning at Jun 7, 2007, 3:54 PM CDT for Itasca County, Koochiching County, Minnesota. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2007, 3:54 PM CDT (20:54 UTC)
Expired
Jun 7, 2007, 4:30 PM CDT
In force
36 min
Issued by
NWS Duluth, MN
Area
Counties, with a storm outline in the text

Counties Itasca County, MN, Koochiching County, MN

The radar

The Duluth radar (KDLH), 175 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 11:11 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 8.9 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2007-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2007-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
485 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KDLH 072054
TORDLH
MNC061-071-072130-
/O.NEW.KDLH.TO.W.0011.070607T2054Z-070607T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DULUTH MN
354 PM CDT THU JUN 7 2007

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* TORNADO WARNING FOR...
  KOOCHICHING COUNTY IN NORTH CENTRAL MINNESOTA...  
  NORTHEASTERN ITASCA COUNTY IN NORTH CENTRAL MINNESOTA...

* UNTIL 430 PM CDT

* AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO ALONG A
  LINE EXTENDING FROM 33 MILES NORTH OF BIGFORK TO 12 MILES NORTHWEST
  OF BIGFORK...OR ALONG A LINE EXTENDING FROM 30 MILES SOUTHWEST OF
  INTERNATIONAL FALLS TO 45 MILES NORTH OF GRAND RAPIDS...MOVING
  NORTHEAST AT 30 MPH.

* TORNADO PRODUCING STORMS WILL BE NEAR...
  EFFIE BY 405 PM CDT...
  CRAIGVILLE BY 410 PM CDT...
  9 MILES WEST OF RAY BY 430 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT THURSDAY EVENING
FOR NORTHEASTERN MINNESOTA.

LAT...LON 4827 9381 4770 9397 4776 9311 4858 9311

$$

GSF
3 follow-up statements
000 
WWUS53 KDLH 072110
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
409 PM CDT THU JUN 7 2007

MNC061-071-072130-
/O.CON.KDLH.TO.W.0011.000000T0000Z-070607T2130Z/
KOOCHICHING MN-ITASCA MN-
409 PM CDT THU JUN 7 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
NORTHEASTERN ITASCA AND SOUTHEASTERN KOOCHICHING COUNTIES...

AT 407 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS 
THUNDERSTORM WAS LOCATED 7 MILES NORTH OF CRAIGVILLE...OR ABOUT 41 
MILES WEST OF COOK...MOVING NORTHEAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  RURAL SOUTHEASTERN KOOCHICHING COUNTY AT 420 PM CDT
  RURAL EASTERN KOOCHICHING COUNTY AT 430 PM CDT

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT THURSDAY EVENING
FOR NORTHEASTERN MINNESOTA.

LAT...LON 4827 9381 4770 9397 4776 9311 4858 9311

$$

GSF
000 
WWUS53 KDLH 072122
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
420 PM CDT THU JUN 7 2007

MNC061-071-072130-
/O.CON.KDLH.TO.W.0011.000000T0000Z-070607T2130Z/
KOOCHICHING MN-ITASCA MN-
420 PM CDT THU JUN 7 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
NORTHEASTERN ITASCA AND SOUTHEASTERN KOOCHICHING COUNTIES...

AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS THUNDERSTORM WAS 
LOCATED 12 MILES NORTHEAST OF CRAIGVILLE...OR ABOUT 36 MILES WEST OF 
COOK...MOVING NORTHEAST AT 45 MPH.

THE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN KOOCHICHING COUNTY AT 430 PM CDT

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT THURSDAY EVENING
FOR NORTHEASTERN MINNESOTA.

LAT...LON 4827 9381 4770 9397 4776 9311 4858 9311

$$

GSF
000 
WWUS53 KDLH 072127
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
427 PM CDT THU JUN 7 2007

MNC061-071-072137-
/O.EXP.KDLH.TO.W.0011.000000T0000Z-070607T2130Z/
KOOCHICHING MN-ITASCA MN-
427 PM CDT THU JUN 7 2007

...THE TORNADO WARNING FOR NORTHEASTERN ITASCA AND SOUTHEASTERN
KOOCHICHING COUNTIES EXPIRES AT 430 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT THURSDAY EVENING
FOR NORTHEASTERN MINNESOTA.

LAT...LON 4827 9381 4770 9397 4776 9311 4858 9311

$$

GSF

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this tornado warning went out at Jun 7, 3:54 PM CDT, 0 minutes earlier.

Area forecast discussion, Jun 7, 3:54 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
354 PM CDT THU JUN 7 2007

.MESOSCALE UPDATE...CONCERNING SEVERE WEATHER TRENDS OVER NORTHWEST
WISCONSIN THROUGH 7 PM...

LONG-LIVED SUPERCELL STORM THAT MOVED ACROSS PARTS OF
PRICE/SAWYER/ASHLAND/IRON COUNTIES EARLIER HAS WEAKENED AND MOVED
INTO THE U.P. OF MICHIGAN.

HOWEVER...THE MOIST/INSTABILITY AXIS STILL REMAINS IN PLACE OVER NW
WISCONSIN.  INTENSE DRY PUNCH NOW MOING INTO ECENT MN PER UPPER 80S
TEMPS AND DEWPOINTS MIXING OUT IN THE 20S AND 30S IN THE MSP AREA IS
RESULTING IN VEERING/INCREASING SFC WINDS THAT ARE NOW BEGINNING TO
IMPINGE ON THE WRN PERIPHERY OF THE MOIST AXIS..WHICH CURRENTLY LIES
FROM JUST SOUTH OF THE DLH AREA...AND SOUTHWARD ROUGHLY ALONG THE
HIGHWAY 53 CORRIDOR IN NW WISCONSIN.

THE NEXT LOBE OF FORCING ASSOCIATED WITH TSTORM DEVELOPMENT ALONG
THE LEADING EDGE OF THIS DRY PUNCH IN THE DULUTH AREA NOW..WILL
BEGIN TO IMPINGE ON THE WRN PERIPHERY OF THE MOISTURE AND
INSTABILITY AXIS SHORTLY..AND AS CONVERGENCE CONTINUES TO
INCREASE..ADDITIONAL SEVERE STORM DEVELOPMENT APPEARS POSSIBLE ALONG
AND EAST OF THE HIGHWAY 53 CORRIDOR.

GIVEN ADDITIONAL STORM DEVELOPMENT IN DISCRETE MODE..CONDITIONS
ALONG AND EAST OF THE PSEUDO-DRYLINE FEATURE REMAIN VERY FAVORABLE
FOR TORNADIC SUPERCELLS..GIVEN CAPE AROUND 2000 J/KG..60-70 KTS DEEP
LAYER SHEAR..35 KTS 0-1 KM SHEAR AND LOW LCL/LFC HEIGHTS..IN
ADDITION TO SFC DEWPOINTS FROM 65-70 AND SMALL TEMP/DEWPOINT SPREADS.
 MILLER
Hazardous weather outlook, Jun 7, 7:46 AM CDT, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
746 AM CDT THU JUN 7 2007

LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004-
006>009-081030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI
TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS-
NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS-
SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS-
SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN-
SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-
ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
746 AM CDT THU JUN 7 2007

...MODERATE TO HIGH RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA...
NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS WILL OCCUR THIS MORNING...AND AN ISOLATED
SEVERE STORM IS POSSIBLE WITH LARGE HAIL THE MAIN THREAT.

A SIGNIFICANT SEVERE WEATHER OUTBREAK IS EXPECTED THIS AFTERNOON AND
EVENING ACROSS THE NORTHLAND...ESPECIALLY FAR EASTERN MINNESOTA
AND NORTHWEST WISCONSIN. MUCH OF THE NORTHLAND IS IN A MODERATE
RISK OF SEVERE STORMS...WITH A HIGH RISK EAST AND SOUTH OF A LINE
FROM SIREN TO IRONWOOD. THE THREATS WILL BE LARGE HAIL...DAMAGING
WINDS...AND A FEW STRONG TORNADOES. THIS IS A DANGEROUS
SITUATION...AND WATCH FOR FUTURE FORECASTS...WATCHES AND WARNINGS
AS THE DAY PROGRESSES. THE STORMS WILL WEAKEN AND MOVE EAST OUT OF
THE AREA BY LATE EVENING.

STRONG SOUTH TO SOUTHWEST WINDS GUSTING TO 45 MPH WILL
DEVELOP TODAY...AND A WIND ADVISORY HAS BEEN ISSUED FOR NORTHWEST
WISCONSIN. SEE THE LATEST WEATHER MESSAGE FOR MORE INFORMATION.

A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THE NEAR SHORE WATERS
FROM TWO HARBORS...TO DULUTH...TO PORT WING FOR THIS MORNING...AND
FOR THE REST OF THE SOUTH SHORE THROUGH FRIDAY MORNING. SEE THE
LATEST NEAR SHORE MARINE FORECAST FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL BE POSSIBLE FROM SATURDAY NIGHT THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON INTO THE
EVENING.

MELDE

In the hours before

Local storm report, Jun 7, 3:09 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
309 PM CDT THU JUN 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             FIFIELD                 45.88N 90.42W
06/07/2007  E0.75 INCH       PRICE              WI   LAW ENFORCEMENT

0250 PM     HEAVY RAIN       PARK FALLS              45.93N 90.45W
06/07/2007  M0.40 INCH       PRICE              WI   CO-OP OBSERVER

            .40 RAIN IN 10 MINUTES.

0250 PM     HAIL             MCGREGOR                46.61N 93.31W
06/07/2007  E0.88 INCH       AITKIN             MN   TRAINED SPOTTER

&&

SG
Local storm report, Jun 7, 3:41 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
341 PM CDT THU JUN 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             CLOQUET                 46.73N 92.49W
06/07/2007  M0.75 INCH       CARLTON            MN   TRAINED SPOTTER

&&

SG

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 5:08 AM CDTSevere Thunderstorm WarningDLHSaint Louis52 min
Jun 7, 5:52 AM CDTSevere Thunderstorm WarningDLHKoochiching, Saint Louis23 min
Jun 7, 6:13 AM CDTSevere Thunderstorm WarningDLHSaint Louis32 min
Jun 7, 6:43 AM CDTSevere Thunderstorm WarningDLHCook, Lake41 min
Jun 7, 12:31 PM CDTSevere Thunderstorm WarningDLHKoochiching44 min
Jun 7, 2:37 PM CDTSpecial Marine WarningDLH41 min
Jun 7, 2:58 PM CDTSevere Thunderstorm WarningDLHKoochiching47 min
Jun 7, 3:05 PM CDTSevere Thunderstorm WarningDLHAitkin, Saint Louis25 min
Jun 7, 3:08 PM CDTSevere Thunderstorm WarningDLHLake22 min
Jun 7, 3:21 PM CDTSevere Thunderstorm WarningDLHCarlton, Saint Louis24 min
Jun 7, 3:25 PM CDTSevere Thunderstorm WarningDLHAitkin, Saint Louis20 min
Jun 7, 3:42 PM CDTSevere Thunderstorm WarningDLHCarlton, Lake, Saint Louis33 min
Jun 7, 4:16 PM CDTSevere Thunderstorm WarningDLHLake29 min
Jun 7, 4:31 PM CDTSevere Thunderstorm WarningDLHSaint Louis29 min
Jun 7, 4:48 PM CDTSpecial Marine WarningDLH57 min
Jun 7, 4:59 PM CDTSevere Thunderstorm WarningDLHCook, Lake61 min
Jun 7, 5:02 PM CDTSevere Thunderstorm WarningDLHItasca, Saint Louis28 min
Jun 7, 5:18 PM CDTSpecial Marine WarningDLH27 min
Jun 7, 5:27 PM CDTSevere Thunderstorm WarningDLHSaint Louis33 min
Jun 7, 5:34 PM CDTSpecial Marine WarningDLH56 min
Jun 7, 5:47 PM CDTSevere Thunderstorm WarningDLHAitkin, Carlton, Itasca, Pine, Saint Louis28 min
Jun 7, 5:55 PM CDTSevere Thunderstorm WarningDLHSaint Louis35 min
Jun 7, 6:04 PM CDTSevere Thunderstorm WarningDLHCook, Lake, Saint Louis56 min
Jun 7, 6:12 PM CDTSevere Thunderstorm WarningDLHCarlton, Pine, Saint Louis22 min
Jun 7, 6:28 PM CDTSevere Thunderstorm WarningDLHSaint Louis35 min
Jun 7, 6:29 PM CDTSpecial Marine WarningDLH61 min

Nearby

Tornado Warnings in Minnesota, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.